Alert archive / Florida / Tornado Warnings in 2022
Tornado Warning 11, NWS Melbourne, FL
NWS Melbourne, FL issued this tornado warning at May 7, 2022, 1:03 AM EDT for Volusia County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2022, 1:03 AM EDT (05:03 UTC)
- Expired
- May 7, 2022, 1:30 AM EDT
- In force
- 27 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 139 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 5.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1893 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted.
652
WFUS52 KMLB 070503
TORMLB
FLC127-070530-
/O.NEW.KMLB.TO.W.0011.220507T0503Z-220507T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Melbourne FL
103 AM EDT Sat May 7 2022
The National Weather Service in Melbourne has issued a
* Tornado Warning for...
Northwestern Volusia County in east central Florida...
* Until 130 AM EDT.
* At 103 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Pierson, moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Volusia County, including the following locations...
Eldridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2926 8121 2913 8121 2921 8149 2926 8146
TIME...MOT...LOC 0503Z 275DEG 22KT 2923 8143
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Kelly1 follow-up statement
493
WWUS52 KMLB 070529
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
129 AM EDT Sat May 7 2022
FLC127-070539-
/O.EXP.KMLB.TO.W.0011.000000T0000Z-220507T0530Z/
Volusia FL-
129 AM EDT Sat May 7 2022
...THE TORNADO WARNING FOR NORTHWESTERN VOLUSIA COUNTY WILL EXPIRE AT
130 AM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
LAT...LON 2926 8121 2913 8121 2921 8149 2926 8146
TIME...MOT...LOC 0529Z 275DEG 22KT 2922 8125
$$
KellyWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at May 6, 9:40 PM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, May 6, 9:40 PM EDT, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
940 PM EDT Fri May 6 2022
.UPDATE...
...Strong to Possible Severe Storms Tonight through Saturday...
A broken line of showers and storms extends from the NE Gulf
eastward across north Florida this evening, well ahead of a cold
frontal boundary across the Southeast United States. This band of
convection is gradually pushing southeastward, and should reach
Lake and Volusia counties near to after midnight, as it continues
to shift southward through the I-4 corridor overnight and into
Osceola and southern Brevard County late in the night and toward
daybreak Saturday. Increasing low-mid level westerly wind fields
up to 30-40 knots from 925-700mb may allow for fast moving storms
to produce strong to localized damaging wind gusts up to 45 to 60
mph. Cool temps aloft, around -10 to -11C at 500mb may also
support some small hail, possibly up to an inch in diameter with
this activity. Additional threats will include occasional to
frequent lightning strikes and locally heavy rainfall and minor
flooding, especially should any training occur. The Storm
Prediction Center keeps central and northern sections of east
central FL in a Marginal Risk of severe weather through tonight.
Strengthening boundary layer winds will prevent any fog formation
overnight, with southwest surface winds up to 10 to 15 mph. Temps
will remain mild with lows in the upper 60s to low 70s.
Previous Short Term Discussion...
Tonight-Saturday... Increasing rain and lightning storm chances this
evening through Saturday as the highly amplified mid-upper level
trough digs down to South Florida. Timing and strength of convection
this evening through Saturday is a little uncertain. However,
scattered showers and lightning storms will be possible along and
north of the I-4 corridor before midnight. Activity is then
expected to increase to scattered to numerous showers and storms
from Melbourne to Kissimmee northward after midnight, progressing
southward through the overnight hours. Activity may even reach as
far southward as the northern Treasure Coast by sunrise. These
showers and storms will be fast moving towards the east at 30 to 40
mph. Expect gusty southerly winds to continue through the evening
and overnight hours with overnight low temperatures in the upper 60s
to low 70s under mostly cloudy skies after midnight.
The Storm Prediction Center has outlooked a portion of ECFL,
south- central Osceola-Titusville northward, in a Marginal threat
for severe. A few strong storms will be possible during the mid-
late evening and early part of the overnight north of this area.
Primary storm threats will include frequent lightning strikes,
gusty to locally damaging winds, heavy downpours, and small hail.
Highest PoPs overnight (60-80 Percent) will be from northern
Brevard to northern Osceola counties northward, with PoPs 30-50
percent occurring from Northern St. Lucie county to central
Okeechobee counties northward.
Activity will continue to shift southward and decrease in intensity
through the day, with scattered showers and storms across the
Treasure Coast and Okeechobee Counties by late afternoon. Dry
conditions expected across the north in the afternoon once activity
shifts southward towards the Treasure Coast. Breezy and gusty winds
will continue through the day, with southwest winds around 15 KT
with gusts up to 25 KT possible. Temperatures will still be warm,
although not as warm as the past couple days. Afternoon highs will
be in the upper 80s to 90 degrees with clearing skies across the
north in the afternoon.
&&
.AVIATION...Conditions will remain generally VFR with a period of
IFR/MVFR conditions with band of showers and storms that will
progress southward across the area overnight and through Saturday
morning and early afternoon. This activity should reach near KLEE
to KDAB near to shortly after midnight and continue southward
through the I-4 corridor overnight, reaching KMLB toward daybreak.
Greatest chance of showers and storms will then shift toward the
KVRB-KSUA into Saturday morning and early afternoon.
Strong to isolated severe storms will be possible with this
activity, with strong to locally damaging wind gusts, small hail,
lightning and locally heavy downpours the main threats. W/SW winds
will be between 5 to 12 knots overnight, and then become breezy to
windy into tomorrow, up to 15 to 20 knots and gusts 25 to 30
knots.
&&
.MARINE...S/SW winds should continue to increase into tonight,
becoming W/SW overnight and increasing to 20 knots with higher
gusts. A Small Craft Advisory goes into effect for the offshore
waters at 10 PM for these developing hazardous boating
conditions, and the SCA will expand to also include the near shore
waters by 4 AM for the fresh offshore breeze. Seas will build
from 2-3 feet this evening up to 4-5 feet offshore late tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 71 90 67 86 / 70 50 10 0
MCO 73 90 71 91 / 80 80 10 0
MLB 71 89 69 88 / 60 70 10 0
VRB 70 89 68 90 / 30 70 10 10
LEE 72 87 68 87 / 80 50 10 0
SFB 71 90 68 89 / 80 70 10 0
ORL 74 90 71 91 / 80 80 10 0
FPR 70 89 68 90 / 30 60 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Small Craft Advisory from 4 AM to 4 PM EDT Saturday for Southern
Brevard Barrier Islands.
AM...Small Craft Advisory from 4 AM to 4 PM EDT Saturday for Flagler
Beach to Volusia-Brevard County Line 0-20 nm-Sebastian
Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard County Line
to Sebastian Inlet 0-20 nm.
Small Craft Advisory until 4 AM EDT Sunday for Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
&&
Weitlich/KellyHazardous weather outlook, May 6, 8:25 PM EDT, 4 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 825 PM EDT Fri May 6 2022 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-071030- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 825 PM EDT Fri May 6 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... A band of showers and lightning storms will push southeastward into east central Florida reaching Lake and Volusia counties near to just after midnight. A few storms could be strong to severe in the late evening and overnight as this line pushes gradually southward across the I-4 corridor, and then into Osceola and Brevard counties late tonight and toward daybreak Saturday. Primary storm threats will be occasional to frequent cloud-to- ground lightning, gusty winds of 45 to 60 mph, locally heavy downpours, and small hail. A strengthening wind field will allow storms to move quickly from west to east at 30 to 40 mph. .FLOOD IMPACT... While the line of showers and storms will gradually progress southward across the area overnight, any repeated rounds of heavier showers and storms may produce localized rainfall totals up to 2 to 4 inches. This may produce temporary ponding of water across roadways or poor drainage areas. .MARINE THUNDERSTORM GUST IMPACT... Storms that move into the area overnight will move quickly eastward across inland lakes and offshore up to 25 to 35 knots. Any storms will have the potential to produce wind gusts in excess of 30 to 35 knots, mainly north of Sebastian Inlet through late tonight. .WIND AND SEA IMPACT... Increasing south to southwest winds of 15 to 20 knots this evening will promote Cautionary Statements for small craft across the coastal waters. Winds will continue to increase areawide late this evening and become west to southwest overnight, with speeds approaching 20 knots. A Small Craft Advisory will go into effect for offshore marine zones at 10 PM tonight and then extend to include the near shore waters as well, at 4 AM. .RIP CURRENT IMPACT... A Moderate risk of life-threatening rip currents continues at all Central Florida Atlantic beaches. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Breezy and gusty winds continue on Saturday ahead of an approaching cool front. A band of showers and lightning storms, some strong to severe, continue into the forecast on Saturday, mainly near to south of line from Orlando to Cape Canaveral past daybreak. Strong winds, coin-size hail, locally heavy rainfall and lightning strikes look to be the primary threats. Poor to hazardous boating conditions continue across the local coastal waters on Saturday and Saturday night as offshore winds initially increase ahead of an approaching front. Then, winds will veer northeasterly, as a low pressure system over the Atlantic slowly approaches the local area. Winds increasing to around 15 to 20 knots likely, again, by late Monday into the middle of next week, as seas build up to 6 to 8 feet by Monday afternoon and likely higher on Tuesday through Thursday due to incoming swell. An increasing threat for hazardous surf and beach conditions will also be realized late Monday through the extended. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Weitlich
In the hours before
Special weather statement, May 7, 12:33 AM EDT, 30 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1233 AM EDT Sat May 7 2022
FLZ041-044-070500-
Northern Lake County FL-Inland Volusia FL-
1233 AM EDT Sat May 7 2022
...A strong thunderstorm will impact portions of northwestern Volusia
County and extreme northern Lake county through 100 AM EDT...
At 1232 AM EDT, Doppler radar was tracking a strong thunderstorm over
Lake George, or 8 miles northeast of Juniper Springs, moving east at
20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pierson, Barberville, Lake George, Eldridge and Seville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near Lake George, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 2926 8142 2926 8134 2915 8133 2918 8164
2928 8164 2930 8165 2930 8166 2932 8168
2938 8145 2940 8143 2940 8142
TIME...MOT...LOC 0432Z 264DEG 19KT 2925 8162
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KellySpecial weather statement, May 7, 1:01 AM EDT, 2 minutes before
Special Weather Statement
National Weather Service Melbourne FL
101 AM EDT Sat May 7 2022
FLZ041-070530-
Inland Volusia FL-
101 AM EDT Sat May 7 2022
...A strong thunderstorm will impact portions of northwestern Volusia
County through 130 AM EDT...
At 101 AM EDT, Doppler radar was tracking a strong thunderstorm over
Pierson, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pierson, Barberville and Eldridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2926 8142 2926 8121 2913 8121 2919 8151
2930 8149 2930 8142
TIME...MOT...LOC 0501Z 277DEG 20KT 2923 8146
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KellyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 12:33 AM EDT | Special Weather Statement | MLB | Flagler | 27 min |
| May 7, 1:01 AM EDT | Special Weather Statement | MLB | Volusia | 29 min |
| May 7, 1:26 AM EDT | Special Weather Statement | MLB | Flagler | 34 min |
| May 7, 1:32 AM EDT | Special Weather Statement | MLB | Volusia | 28 min |
| May 7, 1:57 AM EDT | Special Weather Statement | MLB | Volusia | 33 min |
| May 7, 3:32 AM EDT | Special Weather Statement | MLB | Volusia | 28 min |
| May 7, 4:18 AM EDT | Special Weather Statement | MLB | Orange | 27 min |
| May 7, 4:22 AM EDT | Tornado Warning | MLB | Orange | 38 min |
| May 7, 4:33 AM EDT | Special Marine Warning | MLB | 117 min | |
| May 7, 4:55 AM EDT | Special Weather Statement | MLB | Brevard | 35 min |
| May 7, 7:20 AM EDT | Special Weather Statement | MLB | Brevard | 25 min |
| May 7, 8:58 AM EDT | Special Marine Warning | MLB | 92 min | |
| May 7, 11:22 AM EDT | Special Weather Statement | MLB | Volusia | 23 min |
Nearby
Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.